MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that echelon was shaped with a shaping needle and heated to set.When the shaping needle was pulled out and ready to deliver echelon, a crack was found at the tip of the microcatheter.It was reported catheter rupture occurred during an aneurysm embolization.The catheter was ruptured in the distal section.There was no friction or difficulty during delivery.Aside from the rupture, there was no other damage to the catheter.The microcatheter did not enter the patient.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.There is no patient involved in this event.Ancillary devices include a navien guide catheter, transcend guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.The echelon catheter had been 1-2cm away from the heat source for about 60 seconds.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of (b)(4), lotno:b586989 as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no damages were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal tip and marker band were found crushed.The catheter tip appears to have been shaped.A partial break was found on the catheter proximal to the distal marker band.Testing/analysis: the echelon-10 micro catheter total length (up to the proximal marker band) was measured to be ~152.8cm and the usable length (up to the proximal marker band) was measured to be ~145.0m, which is within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The micro catheter was flushed, and water exited the distal end and out the break.An in-house mandrel was inserted into the echelon-10 micro catheter hub, through the catheter and became stuck at the distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter rupture¿ was confirmed.Customer reported that the rupture/break was found following tip shaping.Possible causes of the break are using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), not using the shaping mandrel, due to holding the device against the heat source too long (approximately 10 seconds) or removing the shaping mandrel prior to the catheter cooling following tip shaping.Customer reported holding the catheter 1-2cm from the heat source for 60 seconds.It is possible the prolonged exposure to the heat source contributed towards the catheter break.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19583308
Report Number2029214-2024-01114
Device Sequence Number3506447
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB586989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer06/26/2024
08/07/2024
08/17/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/18/2024
08/14/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown